Discussions that mention lisinopril

High & Low Blood Pressure board


Hello you helpful people. I had been writing about side effects from Lisinopril--and while it really worked at first, the side effect of the horrible nausea in the afternoon was awful---so I saw my doctor Thursday and he said well everyone is different, not every drug is for everyone.

He put me on Benicar which is an ARB, a cousin to ace inhibitors apparently--I have been on it for just 3 days and my normally well-controlled bp has been up and down. Yesterday afternoon 135/83 which is high for me---
but then this afternoon, 155/91.

I called the pharmacist and questioned him---he said that because it was a medication with a different mechanism of action, it could indeed take some days---more than 3---to become effective.

This all started when I got so sick of the norvasc side effects and changed doctors and my new doctor much prefers these other classes of drugs--
my bp was fine on norvasc and atenolol---but the swelling and numbness it caused I just decided was too much---and my doctor agreed.

So what do you think-----I should wait a few more days for this new drug to kick in---I am not sure what else to do. Obviously I can call my doctor tomorrow---but I am curious as to your experiences.

Thanks for the input

And of course when I worry about my bp, it always makes it higher---good grief!!
Thanks again so much for the encouragement. I do have this new internist who is very responsive and has a lot of experience and ideas about treating blood pressure. And he is easy to get in to see, AND he will even talk to me on the phone.

For 5 and a half years or so my bp was okay----but it was in switching from the amlodipine that I am now having issues, but I think it is worth it to get off a calcium channel blocker. I have a family member who is a pharmacist and good ones at my pharmacy who talk to me a LOT---and nobody could ever figure out in the first place why this doctor put me on a ccb, except he had samples in his office.

I fired him for a number of reasons, and my new internist says he really doesn't understand why I was on a ccb---and he much prefers several other classes of drugs and he explained why, and he knew why. So I do have a lot of confidence in him.

The lisinopril seemed to control by bp at first but then I was getting this horrible nausea every afternoon. So far the Benicar has not given me nausea--of course I just started it. He gave me a 3 week supply to try and then if this seems to be working without awful side effects we shall see.

I totally understand that some side effects lessen with time, and it is worth it to keep my bp under control.
Thanks again!